Alert archive / South Carolina / Lake Wind Advisories in 2021
Lake Wind Advisory 7, NWS Charleston, SC
NWS Charleston, SC issued this lake wind advisory at May 7, 2021, 3:11 AM EDT for Berkeley County, South Carolina. It took effect at May 7, 2021, 11:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2021, 3:11 AM EDT (07:11 UTC)
- In effect from
- May 7, 2021, 11:00 AM EDT
- Expired
- May 7, 2021, 7:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Charleston, SC
County Berkeley County, SC
The radar
The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 7.2 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 250 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
528 WWUS72 KCHS 070711 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 311 AM EDT Fri May 7 2021 SCZ045-071515- /O.NEW.KCHS.LW.Y.0007.210507T1500Z-210507T2300Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 311 AM EDT Fri May 7 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING FOR LAKE MOULTRIE... * WHAT...Northwest winds 15 to 20 knots with gusts up to 25 knots and waves 1 to 2 feet expected. * WHERE...Lake Moultrie. * WHEN...From 11 AM this morning to 7 PM EDT this evening. * IMPACTS...Strong winds and rough waves on Lake Moultrie will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on Lake Moultrie should use extra caution since strong winds and rough waves can overturn small craft. && $$
4 follow-up statements
247 WWUS72 KCHS 071052 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 652 AM EDT Fri May 7 2021 SCZ045-071900- /O.CON.KCHS.LW.Y.0007.210507T1500Z-210507T2300Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 652 AM EDT Fri May 7 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING FOR LAKE MOULTRIE... * WHAT...Northwest winds 15 to 20 knots with gusts up to 25 knots and waves 1 to 2 feet expected. * WHERE...Lake Moultrie. * WHEN...From 11 AM this morning to 7 PM EDT this evening. * IMPACTS...Strong winds and rough waves on Lake Moultrie will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on Lake Moultrie should use extra caution since strong winds and rough waves can overturn small craft. && $$
363 WWUS72 KCHS 071428 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 1028 AM EDT Fri May 7 2021 SCZ045-072230- /O.CON.KCHS.LW.Y.0007.210507T1500Z-210507T2300Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 1028 AM EDT Fri May 7 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR LAKE MOULTRIE... * WHAT...Northwest winds 15 to 20 knots with gusts up to 25 knots and waves 1 to 2 feet expected. * WHERE...Lake Moultrie. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Strong winds and rough waves on Lake Moultrie will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on Lake Moultrie should use extra caution since strong winds and rough waves can overturn small craft. && $$
072 WWUS72 KCHS 071923 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 323 PM EDT Fri May 7 2021 SCZ045-072300- /O.CON.KCHS.LW.Y.0007.000000T0000Z-210507T2300Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 323 PM EDT Fri May 7 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR LAKE MOULTRIE... * WHAT...Northwest winds 15 to 20 knots with gusts up to 25 knots and waves 1 to 2 feet. * WHERE...Lake Moultrie. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Strong winds and rough waves on Lake Moultrie will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on Lake Moultrie should use extra caution since strong winds and rough waves can overturn small craft. && $$
517 WWUS72 KCHS 072251 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 651 PM EDT Fri May 7 2021 SCZ045-080000- /O.EXP.KCHS.LW.Y.0007.000000T0000Z-210507T2300Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 651 PM EDT Fri May 7 2021 ...LAKE WIND ADVISORY WILL EXPIRE AT 7 PM EDT THIS EVENING FOR LAKE MOULTRIE... $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this lake wind advisory went out at May 7, 1:20 AM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, May 7, 1:20 AM EDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
120 AM EDT Fri May 7 2021
.SYNOPSIS...
Weak low pressure will develop near the Southeast coast
tonight, then move away on Friday. A dry cold front will also
move through the area on Friday. Dry high pressure will then
prevail through this weekend. Another cold front is expected to
push into the region early next week. The front will likely
stall over or near the area with low pressure tracking through
the region around the middle of next week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As an upper shortwave swings through the area, a weak surface
low will develop off the SC coast. It does not appear there will
be enough forcing for precipitation on the western periphery of
this feature. In wake of a secondary cold front, high pressure
builds from the west, bringing an increasing westerly flow and
clear skies to all areas by early Friday morning. Some cool air
advection will yield below normal temperatures, with lows
ranging from upper 50s near the beaches to around 50 degrees far
inland.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY/...
Friday: A dry cold front will move through behind departing
coastal low pressure. This will lead to breezy and drying
conditions. Gusts near 30 mph are likely and a Lake Wind
Advisory may be needed for Lake Moultrie. Highs should reach the
mid to upper 70s with lows falling back into the mid/upper 40s
inland Friday night, staying below normal through the period.
Saturday: Surface high pressure will shift through the area and
offshore while a trough lingers to the northwest. This will keep an
enhanced pressure gradient over the area, especially in SC where
winds will be a bit breezy. Highs should stay a bit below near 80
inland. Another cooler and dry night expected Saturday night with
lows generally in the mid to upper 50s inland.
Sunday: The area will get into the warm sector ahead of an
approaching cold front. This will lead to warmer conditions (mostly
mid to upper 80s inland) but it should remain rain-free given
limited moisture availability. It will be breezy again, moreso than
Saturday.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Models are in pretty good agreement in the long term period
regarding the synoptic pattern, although timing of best rain
chances/amounts is lower confidence. Atlantic high pressure will
give way to an approaching cold front which could push through
Monday night and/or Tuesday followed by a low pressure system moving
through the region through mid week. There could be enough
instability Monday for a few stronger storms, and possibly
Tuesday/Wednesday as well (mainly in GA). Temperatures will be above
normal through at least Monday night before eventually dropping back
below normal due to the clouds/rain/cooler air mass.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
VFR through 06Z Saturday. Gusty W and NW winds will develop by
late morning and continue until near sunset. Sustained winds
will average at least 15-20 kt, with gusts of 25 kt or more to
occur during most of that time.
Extended Aviation Outlook: High confidence in mainly VFR conditions
at KCHS/KSAV until Monday/Tuesday when a cold front likely impacts
the area with low clouds/showers/thunderstorms. Gusty winds are also
expected through Monday.
&&
.MARINE...
Overnight: Weak low pressure will develop near the Southeast
coast this evening, then move to the northeast overnight. An
enhanced pressure gradient combined with some cool air advection
will cause NW that increase through the overnight. The
strongest winds are expected towards daybreak Friday, especially
for the GA waters beyond 20 nm. Winds gusts could briefly
approach 25 kt across there. Seas will build in response to the
increased winds. But the lack of fetch resulting from the NW
winds will limit their overall growth to 3-4 ft late.
Friday through Tuesday: Moderate to high confidence this period. A
dry cold front will push through Friday behind departing low
pressure. High pressure will then prevail into early next week
before another cold front approaches, possibly moving through Monday
night and/or Tuesday. Conditions could reach Small Craft Advisory
thresholds Friday and Friday evening across all waters, mainly due
to gusts near 25 kt. Additional SCAs are likely early next week for
most, if not all, of the area as the pressure gradient increases
again due to the approaching front. There is also a small risk for
some sea fog across the nearshore waters early next week as the
humidity increases over the cooler shelf waters.
&&
.FIRE WEATHER...
Dry and breezy conditions are expected Friday. As per partner
coordination regarding marginal fuel conditions we opted to issue a
Fire Weather Watch for the entire SC Lowcountry/GA Coastal Empire
since winds and relative humidity are forecast to be near/above Red
Flag Warning criteria for most of the area away from the coast. The
Watch will eventually either be upgraded to a Red Flag Warning or
downgraded to a Fire Danger Statement.
This weekend we expect continued dry conditions but not as breezy.
However, Fire Danger Statements may still be needed for portions of
the area.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Fire Weather Watch from this afternoon through this evening
for GAZ087-088-099>101-114>119-137>141.
SC...Fire Weather Watch from this afternoon through this evening
for SCZ040-042>045-047>052.
MARINE...None.
&&
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
FIRE WEATHER...Hazardous weather outlook, May 6, 3:21 PM EDT, 11 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 321 PM EDT Thu May 6 2021 AMZ330-350-352-354-374-071930- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 321 PM EDT Thu May 6 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ045-071930- Inland Berkeley- 321 PM EDT Thu May 6 2021 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Fire Weather Watch. Lake Winds: West-northwest winds could gust to around 25 knots on Lake Moultrie late Friday morning into Friday evening. A Lake Wind Advisory could eventually be issued. Fire Weather: Periods of gusty winds and near critical relative humidity could persist Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>052-071930- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Jasper-Beaufort- Coastal Colleton-Charleston-Coastal Jasper-Tidal Berkeley- 321 PM EDT Thu May 6 2021 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Fire Weather Watch. Fire Weather: Periods of gusty winds and near critical relative humidity could persist Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 3:05 AM EDT | Red Flag Warning | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 16 hr |
| May 7, 3:18 AM EDT | Small Craft Advisory | CHS | 20 hr |
Nearby
Lake Wind Advisories in South Carolina, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.